Heat, Alexander
- When
- July 14, 11:00 AM CST to July 15, 5:00 PM CST
- Where
- Alexander forecast zone
- Reported by
- AWOS
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
A large upper level high over the south central states expanded over the Lower Ohio Valley on the 14th. This feature gradually retreated westward to the Southwest by the 18th.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A large upper level high over the south central states expanded over the Lower Ohio Valley on the 14th. This feature gradually retreated westward to the Southwest by the 18th. During much of this time period, surface high pressure over the central and southern Appalachian Mountains produced a south to southwest flow of hot and humid air. Heat indices reached 105 to 109 degrees across most of southern Illinois on the 14th and 15th, and only over a few locations on the 16th and 17th. Actual high temperatures were mostly in the middle 90's.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 14, 2:08 AM CST, 8 hours 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
308 AM CDT WED JUL 14 2010
.DISCUSSION...
WE WILL MAKE ADJUSTMENTS TO THE HEAT ADVISORY FOR TODAY. NOT WHOLE
SALE...BUT WILL TRIM OFF OUR EASTERN MOST COUNTIES...AS OUR HOURLY
COMPUTED HEAT INDEX VALUES ARE GENERALLY 98-100F. IN FACT WE ARE
MARGINAL IN CENTRAL SECTIONS...GENERALLY 99-102F. SE MISSOURI LOOKS
LIKE A GOOD BET TODAY. NEARLY ALL AREAS WILL BE CLOSE THURSDAY...SO
THE AREA WIDE ADVISORY LOOKS GOOD ENOUGH ALBEIT MARGINAL FOR
TOMORROW. A SPECIAL WEATHER STATEMENT WILL COVER OUR EASTERN COUNTIES
TODAY.
SOME OF THE HIGHER RESOLUTION MODEL DATA HINTS AT ISOLATED TSRA
POSSIBILITY OVER SE MISSOURI THIS AFTERNOON AND EVENING. BUT
NUMERICAL POPS ARE VERY LOW SO WILL NOT MENTION ANYTHING AT THIS
TIME. WILL CARRY INCREASING POPS FROM NW TO SE THURSDAY INTO
THURSDAY NIGHT IN ASSOCIATION WITH WEAK FRONTAL BOUNDARY AND
INCREASED MID LEVEL SUPPORT ON THE FRINGE OF THE WESTWARD
RETROGRADING UPPER RIDGE. WILL MAINTAIN POPS FRIDAY INTO
SATURDAY...SIMILAR TO WHAT WE HAVE ALREADY...DUE TO THE PRESENCE
OF THE ILL-DEFINED BOUNDARY...AND A SLOW SE SHIFT OF MOISTURE AND
INSTABILITY AXIS. FEW IF ANY CHANGES MADE TO THE LONG TERM. USED A
BLEND OF GFS/NAM MOS FOR TEMPS AND DEW POINTS IN THE SHORT TERM.
&&
.AVIATION...
WILL MONITOR FOR THE CHANCE OF MVFR VSBYS EARLY THIS MORNING AT
THE TAF SITES. OTHERWISE VFR CONDITIONS TODAY AND TONIGHT. SOUTH
WINDS LESS THAN 10 KTS TODAY WILL GO LIGHT AND VARIABLE TONIGHT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THURSDAY FOR
BALLARD-CALLOWAY-CARLISLE-CRITTENDEN-FULTON-GRAVES-
HENDERSON-HICKMAN-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-UNION
KY-WEBSTER.
HEAT ADVISORY FROM 1 PM TO 8 PM CDT THURSDAY FOR CALDWELL-
CHRISTIAN-DAVIESS-HOPKINS-MCLEAN-MUHLENBERG-TODD-TRIGG.
MO...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THURSDAY FOR
BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW
MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THURSDAY FOR
ALEXANDER-EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-
JEFFERSON-JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION
IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.
IN...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THURSDAY FOR
GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK.
HEAT ADVISORY FROM 1 PM TO 8 PM CDT THURSDAY FOR SPENCER.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 339 AM CDT WED JUL 14 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 339 AM CDT WED JUL 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY FOR MOST OF THE AREA. REFER TO THE ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HEAT ADVISORY IS IN EFFECT FOR THE AREA THURSDAY. REFER TO THE ADVISORY FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE PERIOD...WITH THE BEST CHANCE EXPECTED THURSDAY NIGHT THROUGH FRIDAY NIGHT. ISOLATED STRONG STORMS WILL BE POSSIBLE FRIDAY. MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
19 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245802, 245805, 245806, 245808, 245809, 245812, 245814, 245815, 245818, 245822, 245824, 245825, 245826, 245827, 245829, 245810, 245816, 245820, 245821.